MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 04/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis: the sample was not returned from the user facility; therefore, a device evaluation is unable to be performed.A lot history review revealed 4 additional thrombosis complaints were associated with this lot.A review of the device history record (dhr) indicates the lot was manufactured to specification.Conclusion: the actual sample was not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed that the event was possibly related to the study device, procedure, and av access circuit.Based on the instructions for use (ifu), the occurrence of thrombosis is an inherent risk of any pta procedure.If additional information becomes known to the manufacturer, a supplemental report will be provided with all relevant information.
 
Event or Problem Description
It was reported through a clinical registry that during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was used to treat the target lesion located in the left axillary vein.Approximately 5 months after the index procedure, the patient¿s vessel containing the target lesion reportedly had a thrombosis detected via thrill during a dialysis procedure.A clinically driven revascularization was performed involving placement of a new permcath port, which the heath care professional (hcp) deemed it was successful.The investigator assessed that the event was possibly related to the study device, procedure, and av access circuit.The sample was discarded by the user facility and is not available for evaluation.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Additional information: event description relationship sentence has changed from the investigator assessed that the event was not related to the study device, but possibly related to the procedure and definitely related to the av access circuit." to "the investigator assessed that the event was possibly related to the study device, procedure, and av access circuit." eval code & desc results code "213" removed due to the changing of the device relationship to the reported event.Analysis: the sample was not returned from the user facility; therefore, a device evaluation is unable to be performed.A lot history review revealed 4 additional thrombosis complaints were associated with this lot.A review of the device history record (dhr) indicates the lot was manufactured to specification.Conclusion: the actual sample was not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed that the event was possibly related to the study device, procedure, and av access circuit.Based on the instructions for use (ifu), the occurrence of thrombosis is an inherent risk of any pta procedure.If additional information becomes known to the manufacturer, a supplemental report will be provided with all relevant information.
 
Event or Problem Description
It was reported through a clinical registry that during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was used to treat the target lesion located in the left axillary vein.Approximately 5 months after the index procedure, the patient¿s vessel containing the target lesion reportedly had a thrombosis detected via thrill during a dialysis procedure.A clinically driven revascularization was performed involving placement of a new permcath port, which the heath care professional (hcp) deemed it was successful.The hcp has since installed a new shunt for the patient to dialyze through.The investigator assessed that the event was possibly related to the study device, the procedure, and the av access circuit.The sample was discarded by the user facility and is not available for evaluation.No adverse patient effects were reported.
 
Event or Problem Description
It was reported through a clinical registry that during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was used to treat the target lesion located in the left axillary vein.Approximately 5 months after the index procedure, the patient¿s vessel containing the target lesion reportedly had a thrombosis detected via thrill during a dialysis procedure.The health care professional (hcp) has since installed a new shunt for the patient to dialyze through.A clinically driven revascularization was performed involving a thrombectomy on 01-oct-2018 followed by placement of a new permcath port on 08-oct-2018, which the hcp deemed successful.The investigator assessed that the event was not related to the study device, but possibly related to the procedure and definitely related to the av access circuit.The sample was discarded by the user facility and is not available for evaluation.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Changed information: b.5.Event description relationship sentence has changed from "the investigator assessed that the event was possibly related to the study device, procedure, and av access circuit." to "the investigator assessed that the event was not related to the study device, but possibly related to the procedure and definitely related to the av access circuit." as well as the following sentence from "a clinically driven revascularization was performed involving placement of a new permcath port, which the heath care professional (hcp) deemed it was successful." to "a clinically driven revascularization was performed involving a thrombectomy on (b)(6) 2018 followed by placement of a new permcath port on (b)(6) 2018, which the hcp deemed successful." b.6.Relevant tests and lab data was changed from "unknown" to "shunt thrombosis treated with thrombectomy on (b)(6) 2018.Permacath placed on (b)(6) 2018." (b)(6).H.3.Conclusion information regarding relationship has changed from "the investigator assessed that the event was possibly related to the study device, procedure, and av access circuit." to "the investigator assessed that the event was not related to the study device, but possibly related to the procedure and definitely related to the av access circuit." h3 analysis: the sample was not returned from the user facility; therefore, a device evaluation is unable to be performed.A lot history review revealed 4 additional thrombosis complaints were associated with this lot.A review of the device history record (dhr) indicates the lot was manufactured to specification.Conclusion: the actual sample was not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed that the event was not related to the study device, but possibly related to the procedure and definitely related to the av access circuit.Based on the instructions for use (ifu), the occurrence of thrombosis is an inherent risk of any pta procedure.If additional information becomes known to the manufacturer, a supplemental report will be provided with all relevant information.
 
Event or Problem Description
It was reported through a clinical registry that during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was used to treat the target lesion located in the left axillary vein.Approximately 5 months after the index procedure, the patient¿s vessel containing the target lesion reportedly had a thrombosis detected via thrill during a dialysis procedure.A clinically driven revascularization was performed involving placement of a new permcath port, which the heath care professional (hcp) deemed it was successful.The hcp has since installed a new shunt for the patient to dialyze through.The investigator assessed that the event was not related to the study device, but possibly related to the procedure and definitely related to the av access circuit.The sample was discarded by the user facility and is not available for evaluation.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Additional information: b.5.Event description relationship sentence has changed from "the investigator assessed that the event was possibly related to the study device, procedure, and av access circuit." to "the investigator assessed that the event was not related to the study device, but possibly related to the procedure and definitely related to the av access circuit." the following sentence was added "the hcp has since installed a new shunt for the patient to dialyze through." h.6.Eval code & desc - results code added "213".Corrected information: g.1.Mdr contact person and email address was changed from (b)(6) respectively.G.2.Phone number was changed from "(b)(6)".H.3.Conclusion section relationship sentence has changed from "the investigator assessed that the event was possibly related to the study device, procedure, and av access circuit." to "the investigator assessed that the event was not related to the study device, but possibly related to the procedure and definitely related to the av access circuit." h3 analysis: the sample was not returned from the user facility; therefore, a device evaluation is unable to be performed.A lot history review revealed 4 additional thrombosis complaints were associated with this lot.A review of the device history record (dhr) indicates the lot was manufactured to specification.Conclusion: the actual sample was not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed that the event was not related to the study device, but possibly related to the procedure and definitely related to the av access circuit.Based on the instructions for use (ifu), the occurrence of thrombosis is an inherent risk of any pta procedure.If additional information becomes known to the manufacturer, a supplemental report will be provided with all relevant information.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key8067184
Report Number3006513822-2018-00263
Device Sequence Number194955
Product Code ONU
UDI-Device Identifier00801741135453
UDI-Public(01)00801741135453
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model Number9004
Device Catalogue Number9090475800040
Device Lot NumberGFBN2471
Was Device Available for Evaluation? No
Event Location Hospital
Initial Date Received by Manufacturer 10/18/2018
Supplement Date Received by Manufacturer12/07/2018
12/20/2018
01/10/2019
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date12/11/2018
01/02/2019
01/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight82